Anaphylaxis represents one of the most frequent medical emergencies in childhood. However, as compared to adults, drugs are less common triggers of anaphylaxis in children, with a frequency which is increasing  from infancy to adolescence. Deaths seldom occur, maybe because of the paucity of comorbidities in children.  Antibiotics and non-steroidal anti-inflammatory drugs  (NSAIDs) are the main elicitors in drug-induced anaphylaxis in children. Both immune-mediated (mainly IgE-mediated) and non immune-mediated may be involved. IgG-mediated and complement-mediated mechanisms has been also hypothesized. Correct management relies on a right diagnosis and prompt therapy. A proper work-up is also important to prevent further potentially fatal re-exposures to the same drug or other structurally similar molecules but also unnecessary avoidance of medications not representing the culprit of the episode.

Drug-induced anaphylaxis in children / Cardinale, Fabio; Amato, Doriana; Mastrototaro, Maria Felicia; Caffarelli, Carlo; Crisafulli, Giuseppe; Franceschini, Fabrizio; Liotti, Lucia; Caimmi, Silvia; Bottau, Paolo; Saretta, Francesca; Mori, Francesca; Bernardini, Roberto. - In: ACTA BIO-MEDICA DE L'ATENEO PARMENSE. - ISSN 0392-4203. - 90:3S(2019), pp. 30-35. [10.23750/abm.v90i3-S.8172]

Drug-induced anaphylaxis in children

Caffarelli, Carlo;
2019

Abstract

Anaphylaxis represents one of the most frequent medical emergencies in childhood. However, as compared to adults, drugs are less common triggers of anaphylaxis in children, with a frequency which is increasing  from infancy to adolescence. Deaths seldom occur, maybe because of the paucity of comorbidities in children.  Antibiotics and non-steroidal anti-inflammatory drugs  (NSAIDs) are the main elicitors in drug-induced anaphylaxis in children. Both immune-mediated (mainly IgE-mediated) and non immune-mediated may be involved. IgG-mediated and complement-mediated mechanisms has been also hypothesized. Correct management relies on a right diagnosis and prompt therapy. A proper work-up is also important to prevent further potentially fatal re-exposures to the same drug or other structurally similar molecules but also unnecessary avoidance of medications not representing the culprit of the episode.
Drug-induced anaphylaxis in children / Cardinale, Fabio; Amato, Doriana; Mastrototaro, Maria Felicia; Caffarelli, Carlo; Crisafulli, Giuseppe; Franceschini, Fabrizio; Liotti, Lucia; Caimmi, Silvia; Bottau, Paolo; Saretta, Francesca; Mori, Francesca; Bernardini, Roberto. - In: ACTA BIO-MEDICA DE L'ATENEO PARMENSE. - ISSN 0392-4203. - 90:3S(2019), pp. 30-35. [10.23750/abm.v90i3-S.8172]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/2856558
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 0
social impact